Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 40, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jun 16, 2021, 2:52 PM PDT. It took effect at Jun 16, 2021, 5:00 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 2:52 PM PDT (21:52 UTC)
- In effect from
- Jun 16, 2021, 5:00 PM PDT
- Expired
- Jun 17, 2021, 2:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
873 WHUS76 KMFR 162152 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 252 PM PDT Wed Jun 16 2021 PZZ356-171100- /O.CON.KMFR.SC.Y.0065.000000T0000Z-210621T0600Z/ /O.NEW.KMFR.SE.W.0040.210617T0000Z-210617T2100Z/ /O.EXT.KMFR.GL.W.0025.210617T2100Z-210621T0600Z/ /O.UPG.KMFR.GL.A.0019.210618T0600Z-210621T0600Z/ /O.NEW.KMFR.SE.W.0041.210618T0600Z-210621T0600Z/ /O.UPG.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 252 PM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 PM PDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt expected. For the first Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft expected. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt expected. For the second Hazardous Seas Warning, very steep and hazardous seas 8 to 12 ft expected. * WHERE...All areas for the small craft, except for hazardous seas warning conditions beyond 5 nm from shore south of Pistol River this evening into early Thursday afternoon, and gales south of Gold Beach, and beyond 5 nm from shore Thursday afternoon into Thursday evening. Thursday night through Sunday afternoon, gales and hazardous seas warning conditions beyond 5 nm from shore, with small craft conditions elsewhere. * WHEN...For the Gale Warning, from 2 PM Thursday to 11 PM PDT Sunday. For the Hazardous Seas Warning, until 2 PM PDT Thursday. For the Hazardous Seas Warning, from 11 PM Thursday to 11 PM PDT Sunday. For the Small Craft Advisory, until 11 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-171100- /O.CON.KMFR.SC.Y.0065.000000T0000Z-210618T0600Z/ /O.NEW.KMFR.SE.W.0040.210617T0000Z-210617T2100Z/ /O.EXT.KMFR.GL.W.0025.210617T2100Z-210621T0600Z/ /O.UPG.KMFR.GL.A.0019.210618T0600Z-210621T0600Z/ /O.NEW.KMFR.SE.W.0041.210618T0600Z-210621T0600Z/ /O.UPG.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 252 PM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 PM PDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt expected. For the first Hazardous Seas Warning, very steep and hazardous seas 8 to 12 ft expected. For the Gale Warning, north winds 30 to 40 kt with gusts up to 45 kt expected. For the second Hazardous Seas Warning, very steep and hazardous seas 10 to 15 ft expected. * WHERE...Small craft conditions will affect all areas, except for the first hazardous seas warning conditions south of Pistol River, and between 10 and 50 nm from shore this evening into early Thursday afternoon, and gales south of Gold Beach later Thursday afternoon into Thursday evening. Thursday night through Sunday afternoon, gales will affect areas south of Port Orford with the second hazardous seas warning conditions elsewhere. * WHEN...For the Gale Warning, from 2 PM Thursday to 11 PM PDT Sunday. For the Hazardous Seas Warning, until 2 PM PDT Thursday. For the Hazardous Seas Warning, from 11 PM Thursday to 11 PM PDT Sunday. For the Small Craft Advisory, until 11 PM PDT Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-171100- /O.CON.KMFR.SC.Y.0065.000000T0000Z-210621T0600Z/ /O.UPG.KMFR.SE.A.0015.210618T0600Z-210621T0600Z/ /O.NEW.KMFR.SE.W.0041.210618T0600Z-210621T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 252 PM PDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt expected. For the Hazardous Seas Warning, very steep and hazardous seas 8 to 10 ft expected. * WHERE...Small craft conditions will affect areas south of Bandon and between 5 nm and 50 nm from shore into early Thursday afternoon. Thursday afternoon into Sunday afternoon, hazardous seas warning conditions will affect areas south of Bandon and between 8 and 60 nm from shore with small craft conditions elsewhere. * WHEN...For the Hazardous Seas Warning, from 11 PM Thursday to 11 PM PDT Sunday. For the Small Craft Advisory, until 11 PM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
055 WHUS76 KMFR 170930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Thu Jun 17 2021 PZZ356-172230- /O.CON.KMFR.SE.W.0040.000000T0000Z-210617T2100Z/ /O.CON.KMFR.SC.Y.0065.000000T0000Z-210621T0600Z/ /O.CON.KMFR.GL.W.0025.210617T2100Z-210621T0600Z/ /O.EXT.KMFR.SE.W.0041.210619T0000Z-210621T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 230 AM PDT Thu Jun 17 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt expected. For the first Hazardous Seas Warning, very steep and hazardous seas 7 to 8 ft expected. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt expected. For the second Hazardous Seas Warning, very steep and hazardous seas 8 to 12 ft expected. * WHERE...Through early Thursday afternoon, hazardous seas warning conditions beyond 5 nm from shore south of Pistol River into early Thursday afternoon, with small craft conditions over the rest of the area. From Thursday afternoon through Friday afternoon, gales south of Gold Beach and beyond 5 nm from shore with small craft conditions over the rest of the area. Friday evening through Sunday evening, gales and hazardous seas warning conditions beyond 5 nm from shore, with small craft conditions over the rest of the area. * WHEN...For the first Hazardous Seas Warning, until 2 PM PDT this afternoon. For the Gale Warning, from 2 PM this afternoon to 11 PM PDT Sunday. For the second Hazardous Seas Warning, from 5 PM Friday to 11 PM PDT Sunday. For the Small Craft Advisory, until 11 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-172230- /O.EXT.KMFR.SC.Y.0065.000000T0000Z-210619T0000Z/ /O.CON.KMFR.SE.W.0040.000000T0000Z-210617T2100Z/ /O.CON.KMFR.GL.W.0025.210617T2100Z-210621T0600Z/ /O.EXT.KMFR.SE.W.0041.210619T0000Z-210621T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt expected. For the first Hazardous Seas Warning, very steep and hazardous seas 7 to 9 ft expected. For the Gale Warning, north winds 30 to 40 kt with gusts up to 45 kt expected. For the second Hazardous Seas Warning, very steep and hazardous seas 10 to 15 ft expected. * WHERE...Through early Thursday afternoon, hazardous seas warning conditions 10 nm to 40 nm from shore south of Pistol River, with small craft conditions over the rest of the area. From Thursday afternoon through Friday afternoon, gales south of Port Orford with small craft conditions over the rest of the area. Friday evening through Sunday evening, gales south of Gold Beach with hazardous seas warning conditions over the rest of the area. * WHEN...For the first Hazardous Seas Warning, until 2 PM PDT this afternoon. For the Gale Warning, from 2 PM this afternoon to 11 PM PDT Sunday. For the Small Craft Advisory, until 5 PM PDT Friday. For the second Hazardous Seas Warning, from 5 PM Friday to 11 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-172230- /O.CON.KMFR.SC.Y.0065.000000T0000Z-210621T0600Z/ /O.EXT.KMFR.SE.W.0041.210619T0000Z-210621T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt expected. For the Hazardous Seas Warning, very steep and hazardous seas 8 to 10 ft expected. * WHERE...Small craft conditions will affect areas south of Bandon and between 5 nm and 50 nm from shore into early Thursday afternoon. Thursday afternoon through Friday afternoon, small craft conditions will affect all areas. From Friday evening through Sunday evening, hazardous seas warning conditions will affect areas south of Bandon and between 8 and 60 nm from shore with small craft conditions elsewhere. * WHEN...For the Hazardous Seas Warning, from 5 PM Friday to 11 PM PDT Sunday. For the Small Craft Advisory, until 11 PM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jun 16, 2:25 PM PDT, 27 minutes earlier.
Area forecast discussion, Jun 16, 2:25 PM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
225 PM PDT Wed Jun 16 2021
.DISCUSSION...The weather pattern for the remainder of the
forecast term will be drastically different than that of the
previous week or so. A significant warming trend begins today,
continuing through the weekend as strong high pressure over the
Four Corners region gradually slides westward over the next few
days. Although it will weaken as it does so, we'll start feeling
the influences of this very warm bubble of air today and even
moreso from Thursday onward when high temperatures reach back into
the mid/upper 90s, including East Side locations. These hot
temperatures will linger through the weekend, with the peak of the
heat expected around Sunday/Monday. Although zonal flow will be
over the region, this very warm air mass will be "felt" the most
by the southeastern portions of the forecast area (eastern
Siskiyou, Modoc, and southern Klamath/Lake Counties) where a
period of high temperatures reaching into the mid/upper 90s (up to
20 degrees above normal) is expected. Along with the warm day
time temperatures, overnight lows will be warm as well, especially
Sunday/Monday mornings. We'll be monitoring the forecast for any
potential need for heat related headlines. If any are needed, the
best chance for those would be during the Sunday/Monday time due
to the previously mentioned warm overnight lows.
Along with the hot temperatures, dry conditions will be persistent
during the forecast period. A weak shortwave is expected to pass
through the region during the Friday/Saturday timeframe, and this
will likely enhance some afternoon breezes. These gusty winds
combined with the dry conditions could lead to some critical fire
weather conditions across portion of the East Side, and details can
be found in the fire weather discussion below. Otherwise, a more
summer like pattern is what's to be expected with increasingly hot
temperatures and no precipitation expected through at least Monday.
Afterwards, uncertainty increases in the forecast. Low pressure
develops off the coast of California Sunday into Monday and this is
a pattern that typically raises the concerns for thunderstorm
development across the forecast area. Confidence is low in the
thunderstorm forecast, but it should be noted that the upcoming
pattern next week looks favorable for thunderstorms at some point
early to mid week next week. Stay tuned for updates. /BR-y
&&
.AVIATION...For the 16/18Z TAF Cycle...VFR conditions will continue
through the TAF period for all terminals, with strong winds along
the coast and over the coastal waters this afternoon and evening.
-Petrucelli
&&
.MARINE...Updated 200 PM PDT Wednesday 16 June 2021...A strong
thermal trough will develop near the coast today and strengthen
through Saturday, then weaken Sunday evening. This will bring strong
north winds to the area with steep to very steep seas. The strongest
winds and heaviest seas will occur south of Cape Blanco in the
afternoons and evenings.
The latest guidance suggest winds won't approach gales until
Thursday afternoon in the southern waters, south of Gold Beach,
prior to that hazardous seas warning conditions are expected south
of Pistol River starting this evening. In the northern waters, while
moderate north winds are expected, most of the area, except south of
Bandon should remain below small craft into early Thursday
afternoon.
Winds and seas will continue to increase later Thursday afternoon
and remain moderate to strong through the weekend with the coverage
areas of gales, hazardous seas and small craft conditions expanding
north. Gales are expected south of Gold Beach later Thursday
afternoon into Thursday evening, expanding north mainly south of
Port Orford Thursday night. The second round of hazardous seas
warning conditions are expected Thursday evening through Sunday
evening mainly south of Bandon and beyond 5 nm from shore south of
Gold Beach. The rest of the marine waters will have small craft
conditions. See the MWWMFR for details about times and locations of
all marine headlines.
Even though gales and hazardous seas warning conditions are expected
until 11 pm pdt Sunday, the operational ECMWF and GFS are in fairly
good agreement both could end earlier, so watch for updates to the
end time in the days to come. -Petrucelli
&&
.FIRE WEATHER...A high pressure ridge is over the area and will
strengthen on the weekend and persist into Monday. This will result
in warm and dry conditions through late this week with hot
temperatures across inland areas this weekend, continuing into
Monday. Meanwhile, a surface thermal trough will bring gusty
northeast winds along with moderate recoveries to the coastal
ridges into the weekend. Through Thursday, expect breezy to
locally gusty northerly winds west of the Cascades in the
afternoons and evenings.
Winds are expected to increase over inland areas late Friday, as a
weak but dry upper level disturbance gradually moves into the area.
This will result in breezy to gusty winds across the area Friday.
Of concern, will be the potential for gusty winds and low daytime
humidities east of the Cascades. Critical fire weather conditions
are possible in Modoc and near critical in the mountains in
eastern Klamath and western Lake County. This disturbance will
gradually move east on Saturday. So expect additional breezy to
gusty afternoon winds, especially east of the Cascades. Winds
lower Saturday night. However, hot temperatures are expected on
Sunday and Monday for inland areas.
Tuesday, an upper low is forecast to approach the area from the
southwest. This may allow some instability and mid level moisture to
move into the area and bring a slight chance for thunderstorms to
inland areas Tuesday. However, confidence is low in the details for
this disturbance and if or where storms may develop. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...Fire Weather Watch from Friday afternoon through Friday evening
for CAZ285.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Sunday for
PZZ350-356-370-376.
Gale Warning from 2 PM Thursday to 11 PM PDT Sunday for
PZZ356-376.
Hazardous Seas Warning until 2 PM PDT Thursday for PZZ356-376.
Hazardous Seas Warning from 11 PM Thursday to 11 PM PDT Sunday
for PZZ350-356-370-376.
CC/CC/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:30 AM PDT | Gale Warning | MFR | 5 days | |
| Jun 16, 2:30 AM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Jun 16, 2:52 PM PDT | Hazardous Seas Warning | MFR | 3 days | |
| Jun 16, 2:10 PM PDT | Fire Weather Watch | MFR | Modoc | 23 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.